Flood, San Juan and Vicinity
- When
- May 9, 12:18 PM AST to 3:18 PM AST
- Where
- San Juan and Vicinity forecast zone
- Reported by
- TRAINED SPOTTER
Flooding was reported on route 5 near the municipality of Catano.
3 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 9, 4:28 AM AST, 7 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 428 AM AST MON MAY 9 2005 .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS HAVE CONTINUED TO AFFECT THE ATLANTIC AND CARIBBEAN LOCAL WATERS. A CLUSTER OF SHOWERS AND THUNDERSTORMS MADE IT OVER LAND AND AFFECTED THE EASTERN PORTIONS OF PUERTO RICO...PRODUCING RAINFALL ACCUMULATIONS OF BETWEEN 1 TO 3 INCHES. THE UNSTABLE ATMOSPHERE IS ASSOCIATED TO THE AXIS OF AN INVERTED TROUGH WHICH WAS LOCATED OVER PUERTO RICO OVERNIGHT. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE EASTERN TIP OF PUERTO RICO AND SURROUNDING WATERS THROUGH AT LEAST MID MORNING. THE MOST IMPORTANT FEATURE ON OUR FORECAST IS THE WELL DEFINED LOW PRESSURE LOCATED AT AROUND 39.6N AND 65.3W. THE SYSTEM IS NOT ONLY THE SWELL SOURCE THAT IS AFFECTING OUR LOCAL ATLANTIC WATERS IS ALSO HELPING PULL MOISTURE FROM THE EQUATOR TO OUR REGION. ALL MODELS ARE SUGGESTING THIS MOIST PATTERN WILL PERSIST THROUGH THE WEEKEND. THIS WILL ENHANCE SIGNIFICANTLY THE SHOWER AND THUNDERSTORMS ACTIVITY OVER LAND DURING THE AFTERNOON HOURS AND OVER WATERDURING THE NIGHT HOURS. && .SYNOPSIS...A BROAD...ELONGATED SURFACE TROUGH WILL EXTEND FROM THE CENTRAL CARIBBEAN NORTHEAST ACROSS THE LOCAL ISLANDS AND THEN CONTINUING NORTHEAST ACROSS THE ATLANTIC THROUGH AT LEAST THURSDAY. && .MARINE...MODERATE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL WATERS TODAY BUT THEY HAVE ALREADY PEAK OVERNIGHT. THIS SWELL WILL REMAIN CONSTANT THROUGH THE END OF THE WEEK BUT BECOMING MORE NORTHERLY ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 84 77 / 40 20 20 40 STT 83 75 82 76 / 40 20 30 40 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAY 9 2005 PRZ001>013-AMZ710>750-101000- 600 AM AST MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN AREA OF MOISTURE LOCATED OVER THE LEEWARD ISLANDS CONTINUES TO MOVE WEST NORTHWEST AND WILL PASS ACROSS THE LOCAL ISLANDS TODAY. THIS IN COMBINATION WITH LOCAL EFFECTS WILL AID IN DEVELOPING SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE EAST...INTERIOR AND NORTHWESTERN SECTIONS OF PUERTO RICO DURING THE AFTERNOON HOURS. A FEW LOCATIONS COULD RECEIVE SUFFICIENT RAINFALL TO RESULT IN URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... FOR TUESDAY...SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO OCCUR IN THE AFTERNOONS OVER THE WESTERN INTERIOR OF PUERTO RICO. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE IN LOCALIZED AREAS EACH DAY. WEDNESDAY THROUGH SATURDAY...MODEL GUIDANCE CONTINUES TO SHOW A SIGNIFICANT INCREASE IN THE MOISTURE FIELD BY MID WEEK AS WEAK LOW PRESSURE CENTERS FORM NEAR THE AREA. RAINFALL AMOUNTS BETWEEN 1 AND 5 INCHES WILL BE LIKELY IN MOUNTAINOUS AREAS EACH DAY WITH SOME OF THIS HEAVY RAINFALL SPILLING INTO THE ADJACENT COASTAL PLAINS. AS THE SOIL BECOMES MORE SATURATED...FLASH FLOODING WILL BECOME LIKELY IN AREAS WITH THE HEAVIEST AFTERNOON RAINFALL...ESPECIALLY THURSDAY AND FRIDAY. VIZ001-002-AMZ710>730-101000- 600 AM AST MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED PASSING SHOWERS WILL OCCUR THROUGH THE DAY IN ASSOCIATION WITH LOW LEVEL MOISTURE MOVING IN FROM THE EAST SOUTHEAST ACROSS THE EASTERN CARIBBEAN. ALTHOUGH THESE SHOWERS MAY BE HEAVY AT TIMES...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. FOR TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED. WEDNESDAY THROUGH SATURDAY...MODEL GUIDANCE CONTINUES TO SHOW A SIGNIFICANT INCREASE IN THE MOISTURE FIELD TOWARD MID WEEK AS WEAK LOW PRESSURE CENTERS FORM NEAR THE AREA. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES MAY BE LIKELY IN LOCALIZED AREAS...BUT MAINLY ON THURSDAY AND FRIDAY. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE ON THURSDAY AND FRIDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
3 flood. Local standard time, as filed.
Flooding was reported on route 5 near the municipality of Catano.
River Cibuco was reported out of its banks and covering road 620 and 647 in the municipality of Vega Alta.
Numerous streets were reported flooded in the municiplaity of Arecibo. Higway 2 in the municipality of Barceloneta was reported impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452080, 5452081, 5452082.